Alert archive / Illinois / Frost Advisories in 2014
Frost Advisory 3, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 18, 2014, 2:51 AM CDT for 35 counties in Illinois. It took effect at Oct 19, 2014, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2014, 2:51 AM CDT (07:51 UTC)
- In effect from
- Oct 19, 2014, 3:00 AM CDT
- Expired
- Oct 19, 2014, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
317 WWUS73 KILX 180751 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 251 AM CDT SAT OCT 18 2014 ...AREAS OF FROST POSSIBLE OVERNIGHT... ILZ027>031-036>038-041>046-048-051>057-061>063-066>068-071>073- 181700- /O.NEW.KILX.FR.Y.0003.141019T0800Z-141019T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MENARD-SANGAMON-CHRISTIAN- MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 251 AM CDT SAT OCT 18 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. * TEMPERATURE...LOW TEMPERATURES IN THE MID 30S WILL BE COMMON LATE TONIGHT...WITH THE COLDEST VALUES ALONG AND NORTH OF I-74. LIGHT WINDS WILL ALLOW FOR THE FORMATION OF FROST. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT EXPOSED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. COVER OUTDOOR PLANTS OR BRING THEM INSIDE IF POSSIBLE. && $$ GEELHART
4 follow-up statements
242 WWUS73 KILX 181401 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 901 AM CDT SAT OCT 18 2014 ...AREAS OF FROST POSSIBLE OVERNIGHT... ILZ040-047-049-050-182100- /O.EXA.KILX.FR.Y.0003.141019T0800Z-141019T1300Z/ SCHUYLER-CASS-SCOTT-MORGAN- INCLUDING THE CITY OF...JACKSONVILLE 901 AM CDT SAT OCT 18 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. * TEMPERATURE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW TEMPERATURES TO DROP INTO THE MIDDLE 30S TONIGHT. AS A RESULT...AREAS OF FROST ARE EXPECTED. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. COVER OUTDOOR PLANTS OR BRING THEM INSIDE IF POSSIBLE. && $$ ILZ027>031-036>038-041>046-048-051>057-061>063-066>068-071>073- 182100- /O.CON.KILX.FR.Y.0003.141019T0800Z-141019T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MENARD-SANGAMON-CHRISTIAN- MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 901 AM CDT SAT OCT 18 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. * TEMPERATURE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW TEMPERATURES TO DROP INTO THE MIDDLE 30S TONIGHT. AS A RESULT...AREAS OF FROST ARE EXPECTED. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. COVER OUTDOOR PLANTS OR BRING THEM INSIDE IF POSSIBLE. && $$ BARNES
187 WWUS73 KILX 181952 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 252 PM CDT SAT OCT 18 2014 ...AREAS OF FROST POSSIBLE OVERNIGHT... ILZ027>031-036>038-040>057-061>063-066>068-071>073-190900- /O.CON.KILX.FR.Y.0003.141019T0800Z-141019T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 252 PM CDT SAT OCT 18 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. * TEMPERATURE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW TEMPERATURES TO DROP INTO THE MIDDLE 30S TONIGHT. AS A RESULT... AREAS OF FROST ARE EXPECTED. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. COVER OUTDOOR PLANTS OR BRING THEM INSIDE IF POSSIBLE. && $$ BARNES
415 WWUS73 KILX 190811 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 311 AM CDT SUN OCT 19 2014 ILZ049>057-061>063-066>068-071>073-190915- /O.CAN.KILX.FR.Y.0003.000000T0000Z-141019T1300Z/ SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 311 AM CDT SUN OCT 19 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE FROST ADVISORY. CLOUDS HAVE PERSISTED MUCH OF THE NIGHT...KEEPING TEMPERATURES UP WELL INTO THE 40S TO AROUND 50 DEGREES. THE CLOUDS WILL BREAK UP SOME OVER THE NEXT COUPLE HOURS...ALLOWING TEMPERATURES TO FALL...BUT NOT FAR ENOUGH TO ALLOW FROST TO DEVELOP. $$ ILZ027>031-036>038-040>048-191300- /O.CON.KILX.FR.Y.0003.000000T0000Z-141019T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE 311 AM CDT SUN OCT 19 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE...MID 30S WILL BE COMMON THROUGH SUNRISE IN AREAS NORTH OF A MACOMB TO BLOOMINGTON LINE...AND THIS AREA IS MOST LIKELY TO SEE WIDESPREAD FROST. FURTHER SOUTH TOWARD LINCOLN AND CHAMPAIGN...TEMPERATURES SHOULD DIP INTO THE UPPER 30S...WITH THE FROST MORE PATCHY. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. COVER OUTDOOR PLANTS OR BRING THEM INSIDE IF POSSIBLE. && $$ GEELHART
608 WWUS73 KILX 191303 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 803 AM CDT SUN OCT 19 2014 ILZ027>031-036>038-040>048-191415- /O.EXP.KILX.FR.Y.0003.000000T0000Z-141019T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE 803 AM CDT SUN OCT 19 2014 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ BAK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 17, 11:51 PM CDT, 3 hours earlier.
Area forecast discussion, Oct 17, 11:51 PM CDT, 3 hours before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 1151 PM CDT Fri Oct 17 2014 .UPDATE... ISSUED AT 900 PM CDT FRI OCT 17 2014 Deep low pressure extending from the Great Lakes southwest to southeast Missouri will keep clouds across much of Illinois the rest of tonight and tomorrow. Based on satellite images of upstream cloud cover, brief breaks in the clouds could pass by from time to time for areas southwest of a line from Rushville to Lawrenceville. Cloud cover will be enhanced by a couple of shortwaves over the next 24 hours. One shortwave centered over eastern Wisconsin will rotate southeast across NE IL from late evening to early morning. The next wave just approaching far NW Minnesota at 02z/9pm will move across IL on Saturday, with the trough axis bisecting our forecast area from NE to SW around 18z/1pm. Once that wave passes, clouds will have a better chance of clearing, especially for areas southwest of Rushville to Robinson. Eventually, clearing should develop across all of central IL Saturday evening as dry air overcomes the cloud layer. Temps tonight should bottom out in the mid to upper 40s, with some low 50s possible toward Lawrenceville. Highs tomorrow will be held in check by cloud cover and cool NW breezes, with readings mainly in the mid to upper 50s. The current forecast info is on track and no formal updates will be needed this evening. && .SHORT TERM...(Tonight) ISSUED AT 302 PM CDT FRI OCT 17 2014 18z/1pm surface map shows cold front pushing into Indiana, while secondary front/trough axis drops southward through Wisconsin. Brisk W/NW winds behind the front are gradually bringing cooler air into central Illinois: however, it appears the heart of the cooler airmass lags well behind the front and will arrive tonight into Saturday. Latest water vapor imagery shows upper low digging southward into the Great Lakes, producing broad cyclonic flow across the Upper Midwest. As a result, widespread cloud cover is noted on visible satellite imagery from the Dakotas to the Great Lakes southward into central Illinois. With continued deep N/NW flow, think cloud cover will hold firm across the region tonight. Thanks to a tight pressure gradient, winds will remain brisk as well. Due to the clouds and wind, have gone above numeric guidance by a few degrees, with overnight lows remaining mainly in the middle 40s. && .LONG TERM...(Saturday through Friday) ISSUED AT 302 PM CDT FRI OCT 17 2014 With another wave coming down in the continued cyclonic flow, tomorrow morning, believe cloud cover will continue through tomorrow early afternoon in the west, and late afternoon to early evening in the east. Once the anti-cyclonic flow moves into the area tomorrow evening, skies should become mostly clear and winds will become light. With temps falling into the middle 30s tomorrow night, patchy frost could be an issue late tomorrow night through early Sunday morning. So have added this into the forecast. After this, surface high pressure will build into the region for the rest of the weekend. Then another weather system will drop down from the northwest early next week. All models have a low pressure area with a cold front advecting through the area, but differ on the speed and intensity of the system. The differences in the intensity are impacting the amount of qpf that the models are forecasting. GFS is slower and slightly stronger with the system, and therefore has more qpf than the others. Despite it being the odd model out, have opted to include some chance pops along the front for late Sunday night through Monday. This will also bring clouds back into the region as well. After this system, stronger ridging will build into the region the week. This ridging will begin to break down toward the end of the week, but the extended models are not bringing any pcpn into the region through Friday. Temps will be below normal through the weekend and then around normal for Monday. But then afternoon highs should fall to below normal again for the rest of the week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) ISSUED AT 1151 PM CDT FRI OCT 17 2014 Some large holes in the VFR clouds have developed in the last few hours west of a line from Galesburg to Shelbyville. Similar breaks in the clouds extends upstream into southern Minnesota. Despite the breaks, we will continue with at least BKN skies until tomorrow afternoon when the last of two shortwaves begins to depart east of IL. The upper low over the Great Lakes will slowly drift east tonight and tomorrow, but the two secondary shortwaves rotating around the west side of the low will help to reinforce our cloud cover later tonight and through much of the day tomorrow. The GFS forecast soundings continue to show an earlier clearing scenario tomorrow, with clouds breaking up as early as 17z, while the NAM keeps clouds firmly in place all the way through 00z/Oct19. Will continue with keeping VFR clouds well into the afternoon, then clearing the skies from W to E into Saturday evening. W/NW winds should sustain from 8-12kt overnight, with an increase to 12g20kt tomorrow as the second shortwave creates added turbulent mixing. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Shimon SHORT TERM...Barnes LONG TERM...Auten AVIATION...Shimon
Hazardous weather outlook, Oct 17, 3:16 PM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 316 PM CDT FRI OCT 17 2014 ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 316 PM CDT FRI OCT 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
Frost Advisories in Illinois, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.